MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOT PPICC SOLO; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS DOT PPICC SOLO; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Catalog Number CK000663A
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a broken stylet is confirmed but the cause could not be determined.One photo sample of two segments of what appears to be a stylet were returned for investigation.The break surface characteristics could not be distinguished from the photo sample provided.There appears to be flakes of use residue around the stylet.Based on the description of the reported event and photo sample returned, possible contributing factors include cut stylet during catheter trimming and advancement or retraction of a kinked stylet against resistance.The complaint of a broken stylet is confirmed but the exact cause could not be determined.No further action is required because the reported event could not be related to a deficiency in product manufacture or deficiency while under correct product use.A lot history review (lhr) of rebw2077 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the patient came to the emergency department with complaints of chest pain and cough.It was discovered during the diagnostic workup that the patient had a linear thin metallic foreign body in the left hilum.The patient had a pulmonary artery angiogram with wire fragment retrieval on (b)(6) 2018.It is assumed that the event allegedly occurred during placement on (b)(6) 2018 and discovered (b)(6) 2018 when that patient went to the hospital.It was also noted that the fragment further broke into two pieces after retrieval by radiology department.

Brand Name
DOT PPICC SOLO
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7425265
Report Number3006260740-2018-00673
Device Sequence Number2156205
Product Code LJS
UDI-Device Identifier00801741134821
UDI-Public(01)00801741134821
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 04/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCK000663A
Device Lot NumberREBW2077
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2018
Initial Report FDA Received Date04/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR
Patient Weight72